Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 94, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 27, 2020, 4:43 PM CST for Pearl River County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2020, 4:43 PM CST (22:43 UTC)
- Expired
- Nov 27, 2020, 5:03 PM CST
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
643
WFUS54 KLIX 272243
TORLIX
MSC109-272315-
/O.NEW.KLIX.TO.W.0094.201127T2243Z-201127T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
443 PM CST Fri Nov 27 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
East central Pearl River County in southern Mississippi...
* Until 515 PM CST.
* At 443 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Poplarville, moving east at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Pearl River County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3077 8934 3082 8947 3088 8947 3093 8934
TIME...MOT...LOC 2243Z 269DEG 11KT 3085 8941
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
PG1 follow-up statement
028
WWUS54 KLIX 272303
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
503 PM CST Fri Nov 27 2020
MSC109-272312-
/O.CAN.KLIX.TO.W.0094.000000T0000Z-201127T2315Z/
Pearl River MS-
503 PM CST Fri Nov 27 2020
...THE TORNADO WARNING FOR EAST CENTRAL PEARL RIVER COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
Remember, a Tornado Warning still remains in effect for southern
Pearl River County to the east of Picayune!
LAT...LON 3077 8934 3082 8947 3088 8947 3093 8934
TIME...MOT...LOC 2300Z 269DEG 11KT 3085 8934
$$
PGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 27, 12:44 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 27, 12:44 PM CST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1244 PM CST Fri Nov 27 2020 .UPDATE... A weak frontal boundary, mostly marked by a temperature gradient, extended west-east across the far upper southeast Louisiana parishes just south of the Mississippi border with low stratus clouds persisting near and north of the boundary. This has kept the more potent thunderstorm cells elevated near the boundary, but a few storms have likely produced some small hail and possibly some gusty winds near 40 mph. The marginal risk of severe thunderstorms extends across most of the forecast area today with the main threats being locally damaging winds and hail up to around quarter size. Convective allowing/hi-res models are in good agreement that the main line and clustering of thunderstorms will work southeast across much of the forecast area reaching the areas near I-10/12/Lake Pontchartrain during the 4pm to 8pm time frame. The one factor possibly not accounted by these models is the thicker multi-layered clouds streaming east along with some stratiform light rain to the southeast of the stronger convection. All in all, it appears the marginal/lower risk of severe looks about right. Temperatures were warming more than expected where some clearing has taken place over southeast Louisiana areas to the south of Lake Pontchartrain, so updated the forecast for both trends with the showers and thunderstorms and the high temperatures today. && .AVIATION... Most airports were finally seeing the low cloud decks scattering/clearing out leading to MVFR to VFR conditions. These conditions should persist this afternoon, however some variability is likely due to some marine influences and near SHRA/TSRA as precipitation starts to develop southeastward towards more of the TAF airports. Another round of lower clouds and some lower visibilities as well are expected tonight into Saturday morning, although there should not be as much fog, but mostly the low clouds and more precipitation around at least before midnight. && 22/TD .PREV DISCUSSION... /issued 423 AM CST Fri Nov 27 2020/ SHORT TERM (Today through Sunday Night)... Plenty to talk about with the short term forecast beginning early this morning, so lets dive right into it. Starting off with current conditions, quick surface map overview shows the same pesky front located roughly split right across the CWA along I-10/12 which has begun to slowly surge back north as a warm front. South of the front within the warm sector, surface visibility have been doing down with time as deeper Gulf air pulls back northwards. Look for this front to continue to pick up in forward speed reaching north of our CWA shortly after daybreak, which will allow for ample and widespread development of fog, and areas of dense fog through atleast 8:00AM. Decided to go with a Dense Fog Advisory as guidance (as I am typing this) is in very strong agreement over this idea, with improving conditions expected by mid-morning. Otherwise, expect ongoing spotty, shallow showers generally confined to near the front or just to the north with isentropic ascent increasing with time, but as the warm front surges north of our area, we should see a bit of a window for dry weather later this morning and into the early afternoon hours. Meanwhile, taking a look at the upper-level synoptic pattern, we remain situated in a largely quasi-zonal pattern aloft with a subtle mid-level impulse expected to quickly advect east across the area later today. At the surface, expect convection to blossom over time across south-central Texas, extending eastward along the warm front, likely a stationary front by this time situated in south-central MS. Enough dynamic lift, combined with surface convergence will support widespread heavy rain and thunderstorms in this corridor, or generally for areas west of I-55 and north of I-10/12 for today, but will likely sag south with time. This was one scenario first identified yesterday, as there was potential for enough pre-warm frontal isentropically forced convection to create a cold pool, sagging the front back south with time matched with the maximized mid-level dynamics to push this convection across our area later this afternoon and early tonight. CAM's like this idea more today, and had to jump on board along with bumping PoP's above recommended guidance. Additionally, we are under a Marginal Risk today for most of the CWA as there is the potential for a few strong to potentially severe storms. Main concern for today will be for any eastward tracking strong/severe cells and/or line segments developing within the warm sector later this afternoon. Main threat will likely be locally damaging straight line winds and small hail with H5 temps in the -10.5 to -12C range. Eventually, isentropically driven convection north of the front leading to localized cold pooling across south-central MS, along with a re-enforcing push of cooler, drier air from a decaying frontal boundary to the north will push the warm front back to the south as a cold front. As this front progresses southward, a few more locally stronger storms may persist into the evening and early overnight hours either riding the boundary along the easterly flow, or perhaps becoming elevated behind the front. Ofcourse, damaging winds will only be a concern for storms rooted near the boundary within the warm sector, but hail will continue to be an issue with any stronger storm into tonight. Additionally, there is some concern for localized training of any stronger cells/line segments later today which may lead to some isolated flash flooding concerns as this front sags south. For now, this threat appears too isolated to warrant a Flash Flood Watch, but be aware that this threat does exist for today. This disturbance passes and so does any remnant dynamic support for convection later tonight, but will likely continue with stratiform light showers generally along and south of I-10/12. With drier air filtering in from the north behind the southward sagging front, not anticipating there to be widespread dense fog issues similar to tonight, but cant rule out some spotty areas of fog. Going into Saturday, we stay in this quasi-zonal flow with subtle impulses swinging across the area with the surface front locked up somewhere along or south of the SE LA coastline in our marine zones. To the west, a much deeper closed off upper-low dives east from the four corners region into northern texas, helping to promote downstream surface cyclogenesis. Expect widespread showers and storms to erupt across SE TX and SW LA through the day, with any mid to upper-level anvil canopy stratiform light rain showers or drizzle spreading across the area with overcast skies. From here, going into Saturday night into Sunday - a lot is riding on just where this aforementioned surface low will track. NAM/GFS solutions remain confident that the surface low will track from Lake Charles, and quickly accelerate NNE to NE across central MS, meanwhile ECMWF continues as the wild card keeping the surface low cutting across the CWA. Big question here is going to be just how strong the environmental Gulf return flow can get out ahead of this low, if it can be enough to drag the warm sector north enough to support the potential for severe weather. For now, it is looking more likely for areas along the southshore and all across SE LA will be enough in the warm sector, as well as eventually coastal MS. The SPC does now have a Marginal Risk in effect but in a larger area. Going to keep focus on the aforementioned areas for now, as enough deep-layer moisture combined with ample dynamic shear/backed surface winds may lead to several quick spin up tornadoes. Analyzing CAM soundings within the warm sector paints around 200-300m2/s2 SRH in the 0-1 to 0-3km layer, with a slither of instability making its way north which may be just enough to get some shallow cells spinning. But for now, more confidence will come in later forecast updates, but wanted to mention the main threat at this time to be for areas generally south of I-10/12 including the southshore and across coastal MS but will continue to message lower confidence on the northward extent. Good news is this front will pass through quickly, with improving conditions Sunday afternoon with strong CAA building in, helping temperatures drop fast by daybreak Monday. LONG TERM (Monday through Friday)... Highs Monday and Tuesday not likely to get out of the 50s for the first time since late February, which seems like 2 years ago. Overnight lows Tuesday morning likely to go subfreezing north and west of Lake Pontchartrain, and in a few locations Wednesday morning. With the exception of Gulfport and New Orleans, we'll be past the average first freeze date by then. Gulfport average 1st freeze is on the 5th, and on the 13th in New Orleans, but we don't expect a freeze next week in Orleans and Jefferson Parishes and most locations south of the Lake. Temperatures should moderate back toward normal for Wednesday afternoon and Thursday. 35 AVIATION... UPDATED 1023Z... Main impacts will continue to be areas of dense surface fog for all terminals this morning. Expect primarily IFR to periods of LIFR through 14-15Z this morning, with conditions expected to improve thereafter. Otherwise, only a few isolated showers or drizzle expected for later this morning, with overcast skies. Showers/storms redevelop and will spread east across the entire area later this afternoon and evening, leading to more likely impacts from heavy rain - leading to lower flight categories. A few locally strong to severe storms will be possible along a frontal boundary slowly pressing south across the area today, with the main risk being small hail and gusty, erratic downdraft winds. Conditions will likely not improve much tonight, with light stratiform showers expected to persist through atleast daybreak on Saturday. KLG MARINE... Light onshore flow continues across all marine zones this morning, as a warm front continues to surge north across inland locations of SE LA and southern MS. Some dense fog will be likely across the tidal lakes and sounds through atleast 10AM this morning, but should improve slowly thereafter. Beyond this time frame, expect waves of showers and storms through late Friday and into the upcoming weekend. A few storms could be severe, with locally strong winds of 34knots or greater possible along with increased waves/seas within the proximity of any storm activity. A cold front will race east across the region late Saturday and early Sunday, bringing with it another round of severe thunderstorms. In this time frame, strong wind gusts and waterspouts will be the main threats, but will exit to the east around early/mid afternoon on Sunday. Beyond Sunday, strong winds will build in behind the front with a steady increase in waves/seas into early next week. ATTM, expect a high chance of Small Craft Advisory highlights as strong winds and wave/seas peaking to atleast 7-11ft for outer 20-60nm zones. Winds and seas subside going into mid-week with persistent NW winds steadily diminishing with time. KLG && .PRELIMINARY POINT TEMPS/POPS... MCB 74 60 67 57 / 90 80 30 90 BTR 77 61 68 58 / 90 90 50 90 ASD 77 62 71 58 / 70 80 40 80 MSY 81 65 70 62 / 50 70 50 80 GPT 75 62 70 60 / 60 80 40 80 PQL 80 62 73 58 / 50 80 30 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Nov 27, 11:06 AM CST, 5 hours 37 minutes before
Special Weather Statement National Weather Service New Orleans LA 1106 AM CST Fri Nov 27 2020 LAZ035-036-MSZ068-069-271745- East Feliciana-West Feliciana-Wilkinson-Amite- 1106 AM CST Fri Nov 27 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA AND NORTHWESTERN EAST FELICIANA PARISHES...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES... At 1106 AM CST, a strong thunderstorm was located over Wakefield, or near St. Francisville, moving northeast at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Jackson, St. Francisville, Centreville, Wilson, Norwood, Wakefield and Spillman. If outdoors, consider seeking shelter inside a building. LAT...LON 3079 9143 3090 9150 3117 9110 3094 9094 TIME...MOT...LOC 1706Z 240DEG 22KT 3088 9140 PG
Special weather statement, Nov 27, 11:43 AM CST, 5 hours before
Special Weather Statement
National Weather Service New Orleans LA
1143 AM CST Fri Nov 27 2020
LAZ035-036-MSZ068-069-271830-
East Feliciana-West Feliciana-Wilkinson-Amite-
1143 AM CST Fri Nov 27 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEST FELICIANA AND
NORTHEASTERN EAST FELICIANA PARISHES...SOUTHEASTERN WILKINSON AND
SOUTHWESTERN AMITE COUNTIES...
At 1143 AM CST, a strong thunderstorm was located near Norwood, or 9
miles north of Jackson, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Liberty, Centreville, Wilson, Norwood and Felps.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3101 9071 3100 9077 3100 9083 3098 9085
3089 9120 3099 9126 3125 9085
TIME...MOT...LOC 1743Z 243DEG 22KT 3097 9116
PGSpecial weather statement, Nov 27, 12:28 PM CST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1228 PM CST Fri Nov 27 2020
MSZ069-070-271915-
Pike-Amite-
1228 PM CST Fri Nov 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PIKE AND
SOUTHEASTERN AMITE COUNTIES...
At 1228 PM CST, a strong thunderstorm was located 7 miles north of
Felps, or 7 miles southwest of Liberty, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Liberty, Magnolia and Gillsberg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3104 9043 3100 9089 3100 9095 3113 9100
3133 9055
TIME...MOT...LOC 1828Z 249DEG 21KT 3108 9090
PGSpecial weather statement, Nov 27, 3:33 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
333 PM CST Fri Nov 27 2020
LAZ039-071-MSZ070-071-272200-
Washington-Northern Tangipahoa-Pike-Walthall-
333 PM CST Fri Nov 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WASHINGTON
PARISH...WALTHALL AND EASTERN PIKE COUNTIES...
At 333 PM CST, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Ruth to 6 miles
northwest of Tylertown to near Mount Herman. Movement was east at 40
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Tylertown, Salem, Dexter, Mount Herman and Angie.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3114 9000 3113 8994 3107 8992 3107 8984
3101 8984 3100 8981 3091 8984 3094 9038
3116 9032 3135 9039 3135 9011
TIME...MOT...LOC 2133Z 265DEG 34KT 3130 9028 3117 9024 3102 9028
PGLocal storm report, Nov 27, 3:59 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CST FRI NOV 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 S MCCOMB 31.19N 90.47W
11/27/2020 PIKE MS EMERGENCY MNGR
POSSIBLE TORNADO REPORTED SOUTH OF MCCOMB. TREES REPORTED
DOWN IN PERCY QUIN STATE PARK AND ACROSS HIGHWAY 48.
HANGAR AND AIRCRAFT DAMAGED AT MCCOMB AIRPORT.
&&
PGRIGSBYSpecial weather statement, Nov 27, 4:20 PM CST, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
420 PM CST Fri Nov 27 2020
LAZ039-MSZ071-077-272300-
Washington-Walthall-Pearl River-
420 PM CST Fri Nov 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON PARISH...
SOUTHEASTERN WALTHALL AND NORTHWESTERN PEARL RIVER COUNTIES...
At 419 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Goss to near Pickwick to near
Franklinton. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bogalusa, Franklinton, Varnado, Enon, Crossroads, Dexter and Angie.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3107 8992 3107 8984 3100 8983 3100 8975
3101 8950 3069 8977 3072 9025 3075 9026
3114 8995
TIME...MOT...LOC 2219Z 267DEG 23KT 3132 8987 3118 8985 3079 9017
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:35 PM CST | Special Weather Statement | LIX | Stone | 55 min |
| Nov 26, 6:54 PM CST | Special Weather Statement | LIX | Hancock | 36 min |
| Nov 26, 7:29 PM CST | Special Weather Statement | LIX | Harrison | 46 min |
| Nov 26, 8:21 PM CST | Special Weather Statement | LIX | Jackson | 54 min |
| Nov 26, 8:43 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 32 min |
| Nov 27, 3:38 AM CST | Dense Fog Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 5 hr |
| Nov 27, 11:43 AM CST | Special Weather Statement | LIX | Amite | 47 min |
| Nov 27, 12:28 PM CST | Special Weather Statement | LIX | Amite | 47 min |
| Nov 27, 3:33 PM CST | Special Weather Statement | LIX | Walthall | 27 min |
| Nov 27, 4:50 PM CST | Tornado Warning | LIX | Hancock, Pearl River | 25 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.